How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog
Satisfied Customers: 13415
Experience:  Practicing small animal veterinarian for 18 years.
53976849
Type Your Dog Question Here...
Dr. Altman is online now

Staffie on tramadol and steroids but

Customer Question

Staffie bitch on tramadol and steroids for arthritis but panting heavily
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Altman replied 1 year ago.
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am sorry to hear Elsie is not feeling well. The increased panting can be due to steroid administration if it is a high dose or it can be related to pain. Can you please tell me the dose and frequency of steroids (for example 20 mg 1/2 tablet twice daily), Elsie's weight, and the dose / frequency of the tramadol as well so I can better assist you?
Expert:  Dr. Altman replied 1 year ago.
I see you have reviewed my questions but have not responded. I hope you are not having difficulties with the chat formatThe tramadol dosing can be 1-4 mg/kg every 8-12 hours to give you a range and hopefully allow you to increase the dose so that we can get Elsie comfortableThe prednisone dose for antiinflammatory purposes is 0.5 mg/kg daily and even at this dose we can see side effects such as panting, increased water and food intake, increased urination, thinning skin and coat, swollen abdomen. If the dose is higher then there is an increased risk of side effects and you may want to talk to your veterinarian about tapering the dose and considering alternative pain medications such as gabapentin which works by dulling the nerve firing associated with pain and is very safe for senior pets with other issues such as liver or kidney changesI hope this information is helpful to you but please let me know anything else I can assist with today. Good luck to you and Elsie... If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!
Expert:  Dr. Altman replied 1 year ago.
Please let me know if I can be of any further assistance to you both today. I am signing off in 30 minutes but will return in the morning to see if you have respondedIf you are satisfied with our chat please rate or accept with the stars on the top of your screen so I may be compensated for my time. If you are having any difficulties you can also state your rating (excellent, good, fair) in our chat as an alternative. Thank you!